Perfect 3-Colorings of the Johnson Graph J(6, 3)


Under a perfect coloring with m colors (a perfect m-coloring) with matrix \(A=\{a_{ij}\}_{i,j=1,\ldots ,m}\) of a graph G,  we understand a coloring of the vertices G with the colors \(\{1,\ldots ,m\}\) such that the number of vertices of color j adjacent to a fixed vertex of color i is equal to \(a_{ij}\) independently of the choice of the latter vertex. The matrix A is called the parameter matrix of a perfect coloring. This paper introduces the method breaking, the inverse of merging, which produces sufficient constructions for the paper. Furthermore, the parameter matrices of all perfect 3-colorings of the Johnson graph J(6, 3) are enumerated.

This is a preview of subscription content, access via your institution.


  1. 1.

    Alaeiyan, M.H., Abedi, A.: Perfect \(3\)-colorings of the Johnson graphs \(J(4, 2)\), \(J(5, 2)\), \(J(6, 2)\) and Petersen graph. Ars Combin. 140, 199–213 (2018)

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Avgustinovich, S.V., Mogilnykh, I.Y.: Perfect colorings of the Johnson graphs \(J(8,3)\) and \(J(8,4)\) with two colors. J. Appl. Ind. Math. 5, 19–30 (2011)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Camion, P., Courteau, B., Delsarte, P.: On \(r\)-partition designs in Hamming spaces. Appl. Algebra Eng. Commun. Comput. 2, 147–162 (1992)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Gavrilyuk, A.L., Goryainov, S.V.: On perfect \(2\)-colorings of Johnson graphs \(J(\upsilon, 3)\). J. Combin. Des. 21, 232–252 (2013)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Krotov, D.S.: On weight distributions of perfect colorings and completely regular codes. Des. Codes Crypt. 61, 315–329 (2011)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Martin, W.J.: Completely regular designs of strength one. J. Algebr. Combin. 3, 177–185 (1994)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Mogilnykh, I.Y.: On the regularity of perfect 2-colorings of the Johnson graph. Prob. Inf. Transm. 43(4), 37–44 (2007)

    MathSciNet  Google Scholar 

  8. 8.

    Mogilnykh, I.Y., Avgustinovich, S.V.: Perfect 2-colorings of Johnson graphs \(J(6,3)\) and \(J(7,3)\). Lect. Notes Comput. Sci. 5228, 11–19 (2008)

    Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Mehdi Alaeiyan.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Behruz Tayfeh-Rezaie.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Alaeiyan, M., Abedi, A. & Alaeiyan, M. Perfect 3-Colorings of the Johnson Graph J(6, 3). Bull. Iran. Math. Soc. 46, 1603–1612 (2020).

Download citation


  • Perfect 3-colorings
  • Johnson graph
  • Breaking
  • Merging

Mathematics Subject Classification

  • 05C15
  • 68R05